Addiction: Substance Abuse Community
Withdrawal from Pain Killers
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Withdrawal from Pain Killers

I was in a car accident seven months ago where I hurt my neck.  I started taking oxycodone 3 times a day for the first month.  After the pain subsided I started to take less and less.  Over the course of the last seven months I've limited my daily intake to (1) 15mg per day.  Regardless of the small amount I was taking, I started to notice it changing my life in a negative way.  I decided on Sunday 2-17-2013 to stop taking anything completely.  I was always telling myself that I'd quit next week and that never happened.  I'm in day 4 of withdrawal and I'm starting to wonder if this feeling will ever go away.  I have a full time job so taking time off isn't an option.  I'm depressed, anxious, have diarrhea, insomnia and just don't feel right mentally or physically.  I won't take a benzo because I hear coming off of that can be just as bad.  It's only been 3-4 days but this is starting to wear on me.  Has anyone ever taken 1 pill after going 3-4 days without and didn't go back to square one of withdrawal?  I only ask because I have a lot of important things to take care of at work and this withdrawal is effecting my performance.  Any help would be great.
Thanks
10 Comments Post a Comment
Blank
4204073_tn?1361835076
Hi There!   To answer your question; since you are only a few days in, if you take just one, you will set yourself back, but how far, I don't know.   All I know is that whenever I would do that, once it wore off, I still had withdraw symptoms, whether it be lack of energy, yawning, or diarrhea.   My Dr had told me that anytime you put any opiates in your system during acute withdraw you reset the process.   You are only a couple days away from the worst of it, so I would just hang tight.    And congrats on making it 4 days and recognizing that it was becoming a problem in your life.  Whenever we think we 'need' substances to get through our day, it is ruling our life.  
Blank
Avatar_f_tn
DO NOT TAKE THAT PILL! DON'T DO IT.
Blank
4204073_tn?1361835076
Oh, and I know what you mean about trying to work while going through withdraw.  It takes every bit of concentration you can muster to get through things.  I would listen to people talking and feel like all I am hearing is words...their mouths were moving, but I didn't hear most of what they said.  It was like blah, blah, blah..LOL!   And it felt like it took all that I had to say anything in return.  And I would make silly mistakes, forget things, or feel like even answering the phone was a chore.  
Blank
4341997_tn?1380655144
congrats on the 4 days!  you are almost thru the worst....so i def would not take that pill....and i would get rid of all pills you have.....too tempting....can't take what you don't have.  You will get thru it, it's hard to work during WDs i'm sure, but it does get better soon...you're almost there!   don't give in now!  

1 will never be enough....it will just make you want to take more.  Good luck and post when you have questions or just want to vent!  we are here for you!  
Blank
Avatar_m_tn
Thanks for the support everyone.  At this point I'd rather make up some excuse to my work on why I'm tired than take a pill.  This is a great forum for support.  It's nice to know I'm not alone in this.
Blank
4341997_tn?1380655144
no, you're not alone!  and just tell them you have the "flu".  The symptoms feel like a bad flu anyway....keep posting for support!  we can help :)
Blank
Avatar_m_tn
ABSOLUTELY DONT TAKE THAT PILL!!!! you will set yourself back.  You should be at the point where the dope sick will start to ease off. Oxycodone withdrawl (withdrawal) i think is a little  longer that other opiates. Physically, after a week u should be over the worst of it. If you've been taking them for 7 months, you'll probaly feel drained for a month or two after that. It takes time for the brain chemistry to work back to norm. And your're right about the benzos, withdrawls from them is no better. you've come so far, really i know its hard, but be proud of yourself. These pills are litterally heroin synthasized in a lab. hang tough man, keep checking back. If u have question or wanna talk, keep putting your thoughts on here.  
Blank
Avatar_m_tn
Yeah It's been a week tomorrow.  Most of the physical withdrawal is over, but I still don't feel right.  I know I'm at the easiest stage that takes the longest, but the worse this is, the more I never want to do it again.  I always felt it would just be a few days of hell, but it's much longer than that.
Blank
4341997_tn?1380655144
it really is diff for everyone, depending on what you were taking and for how long....mine seem to last forever but it really didn't.....you will start to feel better and better every day now....then i think you should look into aftercare when you are feeling better...just hang in there and keep posting for support!  
Blank
4204073_tn?1361835076
It would be great if we could put down the bottle, walk away and feel pill sick for a few days and be done.  Unfortunately it doesn't work like that.  Our brains then need to heal.  Basically our brains quit putting out serato in for our moods and natural ability to kill pain..and more.   Take the drug away and our brain goes into shock because we aren't giving it the stuff it needs for it.  Now it has to jump start and while all those receptors are reconnecting, you will feel foggy, drained, forgetful, etc.   I would have moments of clarity and find things funny.  It was like I was manic around the first week after.   Then it starts to stabilize and eventually you feel yourself coming back.  Usually that happens around 30 days, but it continues a bit for another month or so.  Im almost 90 days (used for 5 years) so I still have ups and downs.  But way more ups then downs now.   Just hang in there and know that it will get better.  Time is your friend.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1405696702
Blank
VICourageous
ID
1827057_tn?1397523877
Blank
ricart70
IN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
Avatar_m_tn
Blank
weaver71
Other